Hail, Jefferson Davis
- When
- July 8, 1:45 PM CST
- Where
- Jefferson Davis County, Lacassine
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.233, -92.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 8, 12:21 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 121 PM CDT THU JUL 8 2004 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION ONCE AGAIN TODAY. CAPES CURRENTLY RUNNING NEAR 3500 J/KG IN RAIN-FREE AREAS WITH LITTLE IN THE WAY OF INHIBITION. MORNING LCH SOUNDING SHOWING PRECIPITABLE WATER NEAR 2 INCHES...ABOUT 30 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. COULD SEE A FEW STORMS PULSE BRIEFLY TO SEVERE. SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE ACROSS THE GULF WATERS AND SOUTHEAST CONUS RESULTING IN A LIGHT SOUTHERLY FLOW OVER THE REGION AND MAINTAINING DEW POINTS IN THE MID 70S. IN THE MID/UPPER LEVELS...TROFING IN PLACE OVER THE REGION EXTENDING SOUTH INTO THE WESTERN GULF. IR/WV IMAGERY SHOWING A WEAK LOW OVER SOUTHEAST TEXAS. WILL BE SEEING ONE MORE DAY OF ABOVE CLIMO RAINS ACROSS THE REGION FRIDAY AS AREA REMAINS IN WEAKNESS ALOFT BETWEEN SUBTROPICAL RIDGE AND SOUTHWEST HIGH. EXPECT MORE ACTIVITY OVER THE WESTERN PORTION OF THE AREA AS INVERTED TROF/WEAK LOW RETROGRADES WEST. REGION COMES UNDER THE INFLUENCE OF SUBTROPICAL HIGH FOR THE WEEKEND AS TROF CONTINUES TO RETROGRADE. PWS DROP TO MORE SEASONABLE NORMS ALONG WITH POPS. THIS PATTERN EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... LCH 76 87 75 90 / 30 60 20 30 BPT 75 86 74 91 / 30 60 20 30 AEX 74 89 73 92 / 30 60 20 30 LFT 75 87 74 91 / 30 60 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT THU JUL 8 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 081500- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 531 AM CDT THU JUL 8 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TODAY PRODUCING SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS THE POSSIBILITY OF ISOLATED FUNNEL CLOUDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AS ANOTHER TROUGH OF LOW PRESSURE BEGINS TO SET UP ACROSS CENTRAL AND SOUTH TEXAS. THE CHANCE FOR THUNDERSTORMS WILL DECREASE A BIT OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. WILEY
The Lake Charles radar (KLCH), 31 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5412907.